Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 196, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 25, 2012, 1:48 PM CST for Amite County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2012, 1:48 PM CST (19:48 UTC)
- Expired
- Dec 25, 2012, 2:15 PM CST
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Amite County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 12:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
858
WUUS54 KLIX 251948
SVRLIX
MSC005-252015-
/O.NEW.KLIX.SV.W.0196.121225T1948Z-121225T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF LIBERTY...
* UNTIL 215 PM CST
* AT 148 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LIBERTY...AND MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHDALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3135 9055 3132 9055 3111 9078 3123 9094
3136 9082
TIME...MOT...LOC 1948Z 221DEG 43KT 3125 9078
$$
7/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 12:45 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 25, 12:45 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CST TUE DEC 25 2012
.SOUNDING DISCUSSION...
RELEASED A 18Z SPECIAL FLIGHT IN SUPPORT OF ONGOING SEVERE WEATHER
OPERATIONS WITH APPROACHING COLD FRONT. THE SKY WAS MOSTLY CLOUDY
AT RELEASE WITH MODERATE CUMULUS CLOUDS IN THE AREA. AT THE
SURFACE SOUTHERLY WINDS WERE GUSTING TO AROUND 20KTS AT RELEASE
WITH RAPIDLY INCREASING WINDS WITH HEIGHT. MEAN LOW LEVEL WINDS
FROM THE SURFACE THROUGH 5K FEET ARE FROM THE SOUTH AT 40KTS. FROM
5K TO 10K FEET THE WINDS VEER SOME AND ARE FROM THE SOUTH-
SOUTHWEST AT 50KTS. STORM MOTION IS OVER 40KTS TO THE EAST. THE PW
VALUE WAS AT 0.93 INCHES. DRY AIR IS LOCATED ABOVE 550MB. THERE IS
A WARM NOSE AT 760MB. THE LIFTED INDEX OF -6.6 INDICATES LARGE
INSTABILITY. THE CAPE VALUE OF 2304 J/KG INDICATES A VOLATILE AND
UNSTABLE ENVIRONMENT. THE 0-3 KM STM REL HELICITY OF 558 ALSO INDICATES
AN ENVIRONMENT CONDUCIVE OF TORNADIC ACTIVITY.
&&
.AVIATION...
SQUALL LINE DEVELOPING OVER EAST TEXAS AND WEST LOUISIANA WILL BE
MOVING INTO THE AREA LATER TODAY. SEVERE THUNDERSTORMS WILL LIKELY
IMPACT THE AREA. ONLY INDICATION IN TAFS AT THIS TIME WILL BE TEMPO
VRB40KT TSRA GROUPS AT ALL SITES. WILL NEED AMENDMENTS TO COVER ANY
ACTUAL SEVERE THUNDERSTORMS THAT DEVELOP. OBS FROM HDC HAVE BEEN
MISSING SINCE 06Z...A TAF WAS ISSUED BASED ON GUIDANCE AND
SURROUNDING OBS...BUT AMENDMENTS WILL NOT BE DONE AS CONDITIONS ARE
EXPECTED TO CHANGE RAPIDLY AND OBS ARE STILL NOT BEING REPORTED TO
INDICATE THOSE CHANGES.
&&
.PREV DISCUSSION... /ISSUED 1049 AM CST TUE DEC 25 2012/
UPDATE...
UPDATED ZONES FOR ISSUANCE OF WIND ADVISORY...GENERALLY WEST OF
INTERSTATE 55 IN SOUTHEAST LOUISIANA. SEEING GUSTS OF 30-35 KNOTS
IN SOME AREAS WHERE SUNSHINE HAS BROKEN OUT. RAN IT UNTIL 00Z FOR
NOW...BUT WILL CONTINUE TO ASSESS FOR POTENTIAL EXTENSION BEHIND
FRONTAL PASSAGE. WILL CONTINUE WITH SEVERE WEATHER THREAT AS
CONVECTIVE LINE APPEARS TO BE GETTING ITS ACT TOGETHER IN EXTREME
EASTERN TEXAS. THIS LINE SHOULD TRANSLATE EASTWARD RATHER QUICKLY
DURING THE AFTERNOON HOURS. 35
PREV DISCUSSION... /ISSUED 827 AM CST TUE DEC 25 2012/
UPDATE...
.SOUNDING DISCUSSION...
WHILE THERE WERE A FEW ISSUES WITH THE FLIGHT THIS MORNING...A
SUCCESSFUL LAUNCH WAS STILL ACHIEVED. THE FLIGHT WAS DELAYED
AROUND 20 MINUTES DUE TO A THUNDERSTORM THAT PASSED OVER THE
STATION IN SLIDELL. ONCE THE SONDE WAS RELEASED IT WAS OBVIOUSLY
EXTREMELY DAMP AND WENT THROUGH A DRY AREA IN WHICH THE SENSOR
LIKELY COOLED RAPIDLY. PURGED ABOUT TWO MINUTES OF DATA AROUND 12K
FEET TO REMOVE THE WET-BULB EFFECT FROM THE SOUNDING.
ALL OF THAT SAID...THE SOUNDING POINTS TO WHAT HAS BEEN EXPECTED
ALL ALONG...A SIGNIFICANT SEVERE WEATHER OUTBREAK. PW VALUES ARE
UP TO AN INCH AND A QUARTER AND ARE LIKELY TO CONTINUE TO RISE.
THE LIFTED INDEX FROM THE SOUNDING WAS -7.5 WHICH SURELY POINTS
TO A HIGH SEVERE THUNDERSTORM POTENTIAL. CAPE IS MORE THAN
SUFFICIENT WITH A VALUE OF OVER 1800 J/KG AND IS LIKELY TO INCREASE
GIVEN THE HIGHER VALUES SHOWN ON THE KLCH SOUNDING. 0-3 KM SHEAR
ON THE ORDER OF 35 KNOTS WAS NOTED IN THE SOUNDING WITH WINDS OUT
OF THE SOUTH AT THE SURFACE QUICKLY SHIFTING TO THE SOUTHWEST AND
WEST. THIS IS PRODUCING STORM RELATIVE HELICITY VALUES AROUND 250
M2/S2 WHICH IS SUFFICIENT TO PRODUCE ROTATING STORMS. WET BULB ZERO
HEIGHTS ARE BELOW 10K FEET AND THE FREEZING LEVEL HEIGHT OF JUST
OVER 10K FEET ARE GOOD INDICATORS THAT LARGE HAIL COULD BE
ENCOUNTERED WITH ANY OF THESE STORMS. SOME LARGE HAIL HAS ALREADY
FALLEN WITH SOME OF THE STORMS TO OUR WEST THIS MORNING.
OVERALL...THE IDEA IS THAT THE ATMOSPHERE IS MORE THAN PRIMED FOR
SEVERE WEATHER TODAY AND IS ONLY LIKELY TO BECOME MORE FAVORABLE
AS WE MOVE INTO THE AFTERNOON HOURS WHERE A LULL IN CONVECTION
COULD ALLOW FOR ADDITIONAL SURFACE HEATING AND DESTABILIZATION OF
THE ATMOSPHERE. IT IS IMPERATIVE THAT ALL INTERESTS IN THE AREA
STAY INFORMED OF THE LATEST WEATHER INFORMATION TODAY...ESPECIALLY
IN LIGHT OF THE FACT THAT THERE WILL BE A SIGNIFICANT NUMBER OF
PEOPLE ON THE ROADWAYS AND AT EVENTS THAT MIGHT TAKE THEM AWAY
FROM THEIR NORMAL MEANS OF RECEIVING WEATHER ALERTS.
DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
SIGNIFICANT SEVERE EXPECTED TODAY. MODERATE RISK OF
SEVERE STORMS INCLUDING DAMAGING WINDS AND TORNADOES.
TORNADO WATCH 692 IN EFFECT UNTIL 1PM CST FOR PARTS
OF THE AREA.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 37 48 27 54 / 100 10 0 0
BTR 39 52 30 57 / 100 10 0 0
ASD 43 53 30 55 / 100 10 0 0
MSY 44 51 35 55 / 100 10 0 0
GPT 44 54 32 55 / 100 10 0 0
PQL 45 55 30 55 / 100 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
WIND ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON
ROUGE...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
JAMES...ST. JOHN THE BAPTIST...UPPER LAFOURCHE...UPPER
TERREBONNE...AND WEST BATON ROUGE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE BORGNE...LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...AND MISSISSIPPI SOUND.
GALE WARNING FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 3 PM WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Dec 25, 10:48 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1048 AM CST TUE DEC 25 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-260500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1048 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED TO IMPACT THE AREA TODAY AS A POTENT WEATHER SYSTEM MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. THE STORM PREDICTION CENTER IS CURRENTLY INDICATING A MODERATE RISK OF SEVERE WEATHER ACROSS AREAS THAT ARE GENERALLY ALONG AND NORTH OF A LINE FROM DONALDSONVILLE TO PASCAGOULA WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE AREA...WITH A SLIGHT RISK OF SEVERE WEATHER ACROSS TH REMAINDER OF THE OUTLOOK AREA. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND TORNADOES. HOWEVER...LOCALLY HEAVY RAINFALL AND LARGE HAIL WILL ALSO BE POSSIBLE. THERE IS ALSO AT LEAST SOME THREAT OF SIGNIFICANT SEVERE WEATHER ACROSS MUCH OF THE OUTLOOK AREA. THIS IS DEFINED AS STRONG TORNADOES OR WINDS STRONGER THAN 75 MPH. THE THREAT OF SIGNIFICANT SEVERE WEATHER WOULD PRIMARILY BE DURING THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE UNTIL A COLD FRONT SWEEPS THROUGH THE AREA LATE THIS EVENING OR TONIGHT. STRONG WINDS HAVE DEVELOPED ACROSS THE SOUTHWESTERN HALF OF THE AREA AHEAD OF THE FRONT...AND A WIND ADVISORY IS NOW IN EFFECT FOR AREAS GENERALLY SOUTH OF A LINE FROM NEW ROADS TO HAMMOND TO NEW ORLEANS. THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM. STRONG WINDS WILL ALSO LEAD TO HAZARDOUS CONDITIONS OVER THE COASTAL WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL COASTAL WATERS THOUGH TONIGHT AND COULD BE EXTENDED INTO WEDNESDAY. INITIALLY WINDS WILL BE OUT OF THE SOUTHWEST BUT AS SOON AS THE FRONT MOVES THROUGH WINDS WILL QUICKLY BECOME OFFSHORE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY. ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA SATURDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TODAY. 95/DM
In the hours before
Special weather statement, Dec 25, 8:14 AM CST, 5 hours 34 minutes before
LAZ035-036-MSZ068-069-251515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 814 AM CST TUE DEC 25 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE COUNTY...WILKINSON COUNTY...EAST FELICIANA PARISH...WEST FELICIANA PARISH... AT 811 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTH OF ST. FRANCISVILLE... OR ABOUT 7 MILES SOUTHEAST OF FORT ADAMS...MOVING NORTHEAST AT 55 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SPILLMAN...WOODVILLE...NORWOOD...DOLOROSA...CENTREVILLE... GLOSTER...CROSBY...LIBERTY AND SMITHDALE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST TUESDAY AFTERNOON FOR SOUTHEAST LOUISIANA. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. MJH
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:34 PM CST | Dense Fog Advisory | LIX | 9 hr | |
| Dec 25, 1:45 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 60 min |
| Dec 25, 1:52 PM CST | Tornado Warning | LIX | Wilkinson | 53 min |
| Dec 25, 1:59 PM CST | Tornado Warning | LIX | Wilkinson | 46 min |
| Dec 25, 2:30 PM CST | Tornado Warning | LIX | Amite | 45 min |
| Dec 25, 2:38 PM CST | Tornado Warning | LIX | Wilkinson | 37 min |
| Dec 25, 2:54 PM CST | Tornado Warning | LIX | Pearl River | 36 min |
| Dec 25, 3:29 PM CST | Tornado Warning | LIX | Pearl River | 22 min |
| Dec 25, 3:45 PM CST | Tornado Warning | LIX | Hancock, Harrison, Pearl River | 30 min |
| Dec 25, 3:47 PM CST | Tornado Warning | LIX | Walthall | 28 min |
| Dec 25, 3:54 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 66 min |
| Dec 25, 4:01 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 44 min |
| Dec 25, 4:47 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.